Illinois, 2007Tornado in Illinois, April 25, 2007
April 25, 2007 · NWS ILX · 1 event in 1 county or zone
Scattered thunderstorms developed along a nearly stationary boundary across central Illinois. Numerous funnel clouds were reported as the storms developed along the boundary and one landspout tornado touched down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a nearly stationary boundary across central Illinois. Numerous funnel clouds were reported as the storms developed along the boundary and one landspout tornado touched down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 25, 9:34 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 25, 9:34 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1034 AM CDT WED APR 25 2007
.DISCUSSION...
LOW PRESSURE SYSTEM MOVING SLOWLY OUT OF THE SOUTHERN
PLAINS...FRONTAL BOUNDARY DRAPED ACROSS THE CENTER OF THE
STATE...WITH A VERY DEFINED LINE BTWN NERLY AND NRN WINDS...AND S/SW
SOUTH OF A MATTOON TO TAYLORVILLE LINE. AREAS TO THE SOUTH OF THE
FRONT SEEING SOME SCATTERED HOLES IN THE CLOUDS AND TEMPERATURES
ALREADY APPROACHING 70. HOWEVER...NORTH OF THE FRONT...STRATOCU
BLANKET THE AREA...WITH SOME SCATTERED SHOWERS EMBEDDED. CHANCES
FOR AREAS NORTH OF INTERSTATE 72 TO ACTUALLY CLIMB INTO THE 50S ARE
RATHER LIMITED TO THE DEVELOPMENT OF HOLES IN THE CLOUDS. SATELLITE
IMAGERY STILL NOT DEFINITE ENOUGH TO ELIMINATE THAT POSSIBILITY AND
WILL UPDATE THE GRIDS ONLY TO TAKE DOWN THE TEMPS A SMIDGE... BUT
OVERALL...WILL NOT UPDATE THE ZONES.
&&
.PREV DISCUSSION...
00Z SHORT RANGE MODELS IN FAIR AGREEMENT INTO TONIGHT...THEN SLOWER
NAM/WRF MODEL FAVORED OVER QUICKER GFS WITH MOVEMENT OF LOW PRESSURE
OVER WESTERN OK INTO EAST CENTRAL IL LATE THU. FORECAST CONCERN IS
HEAVY RAIN AND SLIGHT RISK OF SEVERE THUNDERSTORM THREAT INTO THU.
ALSO PLACEMENT OF FRONTAL BOUNDARY OVER CENTRAL/SE IL THROUGH THU
AND LARGE TEMP GRADIENT FROM NORTH TO SOUTH ACROSS THE FRONT.
08Z/3 AM SURFACE MAP SHOWS 1002 MB LOW PRESSURE OVER WESTERN OK WITH
A FRONTAL BOUNDARY EXTENDING INTO SE KS...NORTHERN MO AND CENTRAL IL
(JUST NORTH OF I-72) AND TO NEAR CINCINNATI. THIS FRONT HAS BEEN
SLOWLY SAGGING SOUTH TOWARD I-72 EARLY THIS MORNING. ALOFT A 557 DM
500 MB LOW WAS OVER THE OK PANHANDLE WHILE 588 DM 500 MB HIGH
PRESSURE WAS OVER THE SE GULF OF MEXICO AND RIDGING NORTH IN TO THE
MID ATLANTIC STATES. 40 KNOT PLUS LOW LEVEL JET OVER IL ALONG WITH
STRONG WARM/MOISTURE ADVECTION AND ISENTROPIC LIFT AIDING WIDESPREAD
CONVECTION ACROSS IL EARLY THIS MORNING WITH LOCALLY HEAVY RAIN EAST
OF PEORIA AND SPRINGFIELD. CONVECTION DIMINISHING FROM SPRINGFIELD
SW IN WAKE OF SHORT WAVE OVER SW IL AND LIFTING NE. TEMPS AROUND 50F
FROM MACOMB TO PEORIA AND BLOOMINGTON NORTH WITH BLUSTERY ENE WINDS
20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH. TEMPS IN THE WARM SECTOR
ALONG AND SOUTH OF I-72 IN THE MID TO UPPER 60S WITH MOIST DEWPOINTS
IN THE LOWER 60S.
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
STRONG MID/UPPER LEVEL LOW PRESSURE OVER THE OK PANHANDLE MOVES INTO
SE KS BY EARLY EVENING WHILE LOW PRESSURE MOVES INTO THE OZARKS OF
SW MO. FRONTAL BOUNDARY NEAR I-72 FORECAST TO CONTINUE TO SLIP
SLOWLY SOUTH TO JUST NORTH OF I-70 LATER TODAY. ONE SHORT WAVE OVER
SW IL LIFTS QUICKLY NE INTO NE IL BY MID MORNING WITH HEAVY RAIN
THREAT AHEAD OF THIS FEATURE FROM LINCOLN NE EARLY THIS MORNING.
CONVECTION DIMINISHES FROM SW TO NE INTO MID MORNING. BUT EXPECT
MORE TO DEVELOP THIS AFTERNOON WITH MORE SHORT WAVE ENERGY EJECTING
NE INTO IL. PLUS INSTABILITY AND SHEAR INCREASES ALONG AND SOUTH OF
FRONTAL BOUNDARY THIS AFTERNOON WHERE SPC HAS SLIGHT RISK OF SEVERE
FROM SPRINGFIELD AND PARIS SOUTH FOR LARGE HAIL AND GUSTY WINDS.
HAVE CATEGORICAL POPS TODAY...WITH BEST CHANCES OF CONVECTION EARLY
THIS MORNING AND AGAIN REDEVELOPING FROM THE SW DURING THIS
AFTERNOON. TEMPS TRICKY TODAY WITH STRONG NORTH TO SOUTH TEMP
GRADIENT ACROSS BOUNDARY. HAVE HIGHS RANGING FROM MID TO UPPER 50S
NORTH OF LINCOLN TO LOWER 70S IN SE IL FROM I-70 SOUTH.
LIKELY TO CATEGORICAL POPS CONTINUE TONIGHT AND THU ALONG WITH HEAVY
RAIN CHANCES WITH MORE SHORT WAVES AND LOW LEVEL JET ENERGY AHEAD OF
LOW PRESSURE MOVING INTO EAST CENTRAL MO BY DAWN THU AND INTO EAST
CENTRAL IL LATE THU. THIS TO NUDGE FRONT BACK NORTH INTO EAST
CENTRAL IL THU. SPC HAS SLIGHT RISK OF SEVERE STORMS EAST OF I-55 IN
AREA THAT GETS INTO THE WARM SECTOR AND STEEPING LAPSE RATES WITH
MID/UPPER LEVEL LOW MOVING INTO WEST CENTRAL IL LATE THU WITH LARGE
HAIL MAIN SEVERE THREAT WITH ISOLATED TORNADO POSSIBLE TOO THU
AFTERNOON IN EASTERN IL UNTIL SUNSET THU. HIGHS THU RANGE FORM MID
50S FAR NW AT GALESBURG TO NEAR 70F IN SE IL SE OF I-70.
SURFACE AND UPPER LEVEL LOW PRESSURE SLOWLY WEAKEN AS IT LIFTS NE
INTO LOWER MI FRI. STILL CLOSE ENOUGH TO GIVE CHANCE OF SHOWERS THU
NIGHT AND EVEN SLIGHT CHANCE ON FRI WITH MOSTLY CLOUDY SKIES AND
HIGHS IN THE LOWER 60S. CLOUDS DECREASE FROM WEST TO EAST DURING FRI
NIGHT AS WEAK HIGH PRESSURE MOVES INTO THE CENTRAL PLAINS.
LONG TERM...SATURDAY THROUGH TUESDAY...
EXTENDED MODELS/ENSEMBLES ARE IN REASONABLE AGREEMENT WITH FLAT
UPPER RIDGE OVER THE ROCKIES LATE THIS WEEK...GRADUALLY SHIFTS
EASTWARD TOWARD THE MS VALLEY EARLY NEXT WEEK. THE BULK OF THE UPPER
ENERGY IS FORECAST TO REMAIN TO OUR NORTH AND EAST...KEEPING QPF
EAST OF IL OVER THE GREAT LAKES AND OHIO VALLEY.. TEMPERATURES WARM
UP INTO THE MIDDLE 70S TO NEAR 80F SUN THROUGH TUE PER MEX GUIDANCE
WHICH IS ABOVE NORMAL HIGHS AROUND 70F FOR THE TAIL END OF APRIL.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HJS/HUETTL
Hazardous weather outlook, Apr 25, 9:59 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1059 AM CDT WED APR 25 2007
ILZ036-040-041-047-261200-
CASS-FULTON-MASON-SCHUYLER-
1059 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE ILLINOIS RIVER
FROM HAVANA TO BEARDSTOWN THROUGH WEDNESDAY. DUE TO THE HEAVY RAIN
WHICH HAS OCCURRED OVER PARTS OF THE BASIN THIS MORNING...THE
FORECAST NOW CALLS FOR HAVANA AND BEARDSTOWN TO REMAIN JUST ABOVE
FLOOD STAGE INTO THE WEEKEND.
THERE WILL BE A BREAK FROM THE THUNDERTORM AND HEAVY RAINFALL
ACTIVITY THIS MORNING AS WEAK LOW PRESSURE PUSHES OFF TO OUR
EAST. HOWEVER...AN ADDITIONAL WAVE OF LOW PRESSURE WILL PUSH
NORTHEAST OUT OF THE SOUTHERN PLAINS TOWARDS THE MIDWEST LATER
TODAY AND TONIGHT INCREASING THE CHANCES FOR THUNDERSTORMS TO MOVE
ACROSS THE AREA AGAIN. ALTHOUGH THE THUNDERSTORMS IN OUR AREA ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS...ADDITIONAL HEAVY RAINFALL
OF AROUND AN INCH WILL OCCUR TONIGHT...WITH LOCALLY HEAVIER
AMOUNTS POSSIBLE. THIS ADDITIONAL RAINFALL WILL INCREASE THE
CHANCES FOR LOCAL STREAMS AND RIVERS TO REACH BANKFULL OR POSSIBLY
GO ABOVE FLOOD STAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA ON THURSDAY AS
THE SLOW MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS
DURING THE DAY. THE AREA OF LOW PRESSURE WILL PUSH TO OUR
NORTHEAST BY FRIDAY...TAKING THE THREAT FOR RAIN WITH IT. A
QUIETER WEATHER PATTERN IS SHAPING UP FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...RAINFALL REPORTS...ESPECIALLY OF AN INCH OR MORE WOULD
BE GREATLY APPRECIATED.
ILZ027>031-037-038-042>046-048-261200-
CHAMPAIGN-DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
1059 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A BREAK FROM THE THUNDERSTORM AND HEAVIER RAINFALL
ACTIVITY THIS MORNING AS WEAK LOW PRESSURE PUSHES OFF TO OUR EAST.
HOWEVER...AN ADDITIONAL WAVE OF LOW PRESSURE WILL PUSH NORTHEAST
OUT OF THE SOUTHERN PLAINS TOWARDS THE MIDWEST LATER TODAY AND
TONIGHT INCREASING THE CHANCES FOR THUNDERSTORMS TO MOVE ACROSS
THE AREA AGAIN. ALTHOUGH THE THUNDERSTORMS IN OUR AREA ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS...ADDITIONAL HEAVY RAINFALL
OF AROUND AN INCH WILL OCCUR LATER THIS AFTERNOON AND
TONIGHT...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THIS ADDITIONAL
RAINFALL WILL INCREASE THE CHANCES FOR LOCAL STREAMS AND RIVERS TO
REACH BANKFULL OR POSSIBLY GO ABOVE FLOOD STAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA ON THURSDAY AS
THE SLOW MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS
DURING THE DAY. THE AREA OF LOW PRESSURE WILL PUSH TO OUR NORTHEAST
BY FRIDAY...TAKING THE THREAT FOR RAIN WITH IT. A QUIETER WEATHER
PATTERN IS SHAPING UP FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...RAINFALL REPORTS...ESPECIALLY OF AN INCH OR MORE WOULD
BE GREATLY APPRECIATED.
ILZ049>057-061>063-066>068-071>073-261200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-RICHLAND-SANGAMON-
SCOTT-SHELBY-
1059 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A BREAK FROM THE THUNDERSTORM ACTIVITY THIS MORNING
AS WEAK LOW PRESSURE PUSHES OFF TO OUR EAST. HOWEVER...AN
ADDITIONAL WAVE OF LOW PRESSURE WILL PUSH NORTHEAST OUT OF THE
SOUTHERN PLAINS TOWARDS THE MIDWEST LATER TODAY AND TONIGHT
INCREASING THE CHANCES FOR THUNDERSTORMS TO MOVE ACROSS THE AREA
AGAIN. THE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING MAY
BECOME SEVERE WITH THE PRIMARY THREAT BEING FROM STRONG STRAIGHT
LINE WINDS AND HAIL. IN ADDITION...SOME OF THE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME. ADDITIONAL RAINFALL OF AN INCH TO AN INCH AND A HALF WILL BE
POSSIBLE INTO TONIGHT. THIS WILL INCREASE THE CHANCES FOR LOCAL
STREAMS AND RIVERS TO REACH BANKFULL OR POSSIBLY GO ABOVE FLOOD
STAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA ON THURSDAY AS THE
SLOW MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS DURING THE
DAY. A FEW OF THE STORMS DURING THE AFTERNOON AND EVENING COULD
BECOME SEVERE. THE AREA OF LOW PRESSURE WILL PUSH TO OUR NORTHEAST
BY FRIDAY...TAKING THE THREAT FOR RAIN WITH IT. A QUIETER WEATHER
PATTERN IS SHAPING UP FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO THIS
EVENING.
HJS
Tornado, Christian
- When
- April 25, 1:40 PM CST
- Where
- Christian County, Assumption
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -89.050
The tornado briefly touched down in a field. No damage or injuries were reported.|
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, April 25, 20071 death · $45,000 · 60 kt wind · 3 events
- Flooding in Iowa, April 25 to 28, 2007$5.8 million · 20 events
- Tornadoes and Flash Flood in Texas, April 25, 2007$471,000 · EF0 · 22 events
- Hail and Damaging Winds in Louisiana, April 25, 2007$365,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, April 25, 2007$154,000 · 60 kt wind · 8 events
- Damaging Winds in Louisiana, April 25, 2007$165,000 · 60 kt wind · 4 events
- Flash Flood and Hail in Texas, April 25, 2007$155,000 · 53 kt wind · 5 events
- Drought in Mississippi, April 25 to 30, 200734 events
- Flooding in Missouri, April 25 to 27, 20079 events
- Flash Flood and Hail in Missouri, April 25, 2007$5,000 · 2 in hail · 9 events
- Hail in Kansas, April 25, 20070.88 in hail · 4 events
- Hail in Oklahoma, April 25, 20070.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20093.